MAUDE Adverse Event Report: MICROVENTION, INC MICROPLEX HELICAL REGULAR; EMBOLIZATION COIL

MICROVENTION, INC MICROPLEX HELICAL REGULAR; EMBOLIZATION COIL
Model Number 100730HC-R-V
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher and implant were returned for analysis.The introducer, dispenser hoop, and microcatheter were not returned.Inspection of the pusher found two sections of lead wire separation.Both sections were at the proximal end and measured 11" and 8" respectively.Aside from the lead wire separation, the pusher was found to be in good condition and without damage.The resistance of the pusher was found to be within specification at 40.7 ohms, indicating no damage to the lead wire/solder joints.The implant was found to still be attached to the pusher.No issues were observed at the markerband/heater coil interface.The implant, however, was broken in two pieces.The filament and filar itself were broken.The implant also contained numerous kinks, bends, and stretched locations.Stretching was noted at the break location.Based on the investigation findings and available information, the reported complaint is confirmed; the implant was found to be broken in two pieces as noted in the complaint.The root cause of the break is unknown.The issue is not related to a manufacturing defect.Though the source of the damage on the implant is unknown, the damage is consistent with an implant that was under forces that exceed its specification.The microcatheter and introducer are considered integral components in the root cause analysis and were not returned.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during embolization of an aneurysm of the left middle cerebral artery, an embolization coil encountered friction during advancement in the microcatheter.During removal of the device from the microcatheter, the implant coil stretched and broke.The device was removed in its entirety together with the microcatheter.There was no reported patient injury or intervention.

Brand Name
MICROPLEX HELICAL REGULAR
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8881259
Report Number2032493-2019-00188
Device Sequence Number18895731
Product Code HCG
UDI-Device Identifier00810170010200
UDI-Public(01)00810170010200(11)180725(17)230630(10)1807255V3
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number100730HC-R-V
Device Catalogue Number100730HC-R-V
Device Lot Number1807255V3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR